[ Home page ]   [ Publications and Preprints ]   [ Curriculum vitae ]

Walter Schachermayer

Utility Maximization in Incomplete Markets with Random Endowment.

J. Cvitanic, W. Schachermayer, H. Wang
Finance and Stochastics, Vol. 5 (2001), No. 2, pp. 259-272. [R]


This paper solves a long-standing open problem in mathematical finance: to find a solution to the problem of maximizing utility from terminal wealth of an agent with a random endowment process, in the general, semimartingale model for incomplete markets, and to characterize it via the associated dual problem. We show that this is indeed possible if the dual problem and its domain are carefully defined. More precisely, we show that the optimal terminal wealth is equal to the inverse of marginal utility evaluated at the solution to the dual problem, which is in the form of the regular part of an element of $({\bf  L}^\infty)^*$ (the dual space of ${\bf  L}^\infty$).


[PostScript (238 k)] [PS.gz (94 k)] [PDF (236 k)] [DOI: 10.1007/PL00013534]

Publications marked with [R] have appeared in refereed journals.

[ Home page ]   [ Publications and Preprints ]   [ Curriculum vitae ] [ Publications adressed to a wider audience ]

Last modification of static code: 2018-05-30
Last modification of list of publications: 2018-08-17